Hail, Wayne
- When
- August 23, 4:15 PM CST
- Where
- Wayne County, Shook
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.050, -90.320
Isolated to scattered thunderstorms formed within a reservoir of high precipitable water values near or exceeding two inches. Isolated storms pulsed up to severe levels in the very moist and unstable air mass, where mixed-layer capes hovered around 3000 j/kg.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Isolated to scattered thunderstorms formed within a reservoir of high precipitable water values near or exceeding two inches. Isolated storms pulsed up to severe levels in the very moist and unstable air mass, where mixed-layer capes hovered around 3000 j/kg. The storms formed west of a residual cold front that was dissipating over southern Illinois.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 23, 12:41 PM CST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 141 PM CDT TUE AUG 23 2011 .DISCUSSION... DESPITE UPSTREAM CONVECTION...PRECIPITATION CHANCES LOOK SCANT NEXT 24 HOURS. THIS WILL BE DUE TO THE STEERING FLOW OF THE UPPER ENERGY DRIVING THE CONVECTION PASSING WELL NORTH AND EAST OF THE FA. STILL...THERE WILL BE ENOUGH REFLECTION DOWN HERE TO SUPPORT A SLIGHT CHANCE MENTION THROUGH TONIGHT/TOMORROW. TOMORROW NIGHT...WE SEE THE PARENT UPPER VORTEX CARVE ITS TROF ACROSS THE GREAT LAKES...AND IN SO DOING...IT DRIVES A COLD FRONT INTO/ACROSS THE MID MISSISSIPPI AND LOWER OHIO RIVER VALLEY. THAT WILL SPIKE POPS ASSOCIATED WITH THE FRONT AND ITS PASSAGE WED NIGHT. SEE SWODY2 NEW SLGT RISK. POPS MAY LINGER INTO EARLY THURSDAY IN OUR SOUTHEAST...UNTIL THE FRONT CAN FULLY PASS. SURFACE HIGH MIGRATES ACROSS THE UPPER MS RIVER VALLEY IN THE WAKE OF THE FRONTS PASSAGE AND PREDOMINATES THRU THE REMAINDER OF THE WEEK FOR A DRY FORECAST. THIS HIGH AND THE TELECONNECTED MID LEVEL RIDGING ATOP IT LOOKS TO HOLD THRU THE WEEKEND AS WELL...AS THE TROPICAL SYSTEM WORKS UP THE EAST COAST AND A FRONT STALLS TO THE NORTH AND WEST AS IT BUMPS INTO THE RIDGE AND ALL BUT DISINTEGRATES. THAT'LL HOLD THE DRY WEATHER TIL MONDAY...WHEN THE TROPICAL LOW IS WELL INTO THE NORTHEAST U.S...THUS FREEING UP THE STEERING NWLYS TO DRIVE ANOTHER FRONT/WITH ITS ATTENDANT PCPN CHANCES INTO THE AREA FOR A MONDAY PASSAGE. && .AVIATION... ALTHOUGH CONVECTION OVER NORTHERN ILLINOIS IS WEAKENING...STILL EXPECT SCATTERED THUNDERSTORMS TO BE AROUND THE I-64 CORRIDOR THIS AFTERNOON. OTHER SCATTERED STORMS WILL BE IN SOUTHEAST MISSOURI. COULD NOT TIME THE CONVECTION INTO TAF SITES SO WENT WITH CB. STORMS SHOULD DISSIPATE THIS EVENING AND MAY BE SOME LIFR FOG AT KCGI EARLY IN THE MORNING. CHANCES OF CONVECTION INCREASE AFTER 10Z/11Z AT BOTH KEVV AND KOWB FOR A 3 HOUR PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1044 AM CDT TUE AUG 23 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241545- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1044 AM CDT TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER MUCH OF THE AREA. AN ISOLATED SEVERE STORM IS NOT OUT OF THE QUESTION. THE MAIN HAZARD WILL BE DAMAGING WINDS. THE HIGHEST CONCENTRATION OF STORMS IS EXPECTED OVER SOUTHEAST MISSOURI AND NEAR THE I-64 CORRIDOR. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN TONIGHT MAINLY OVER THE INTERSTATE 64 CORRIDOR AND EVANSVILLE TRI STATE AREA AFTER MIDNIGHT. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW THUNDERSTORMS MAY LINGER INTO WEDNESDAY MORNING...MAINLY OVER SOUTHEAST MISSOURI AND ALONG THE OHIO RIVER. SEVERE STORMS ARE NOT EXPECTED WEDNESDAY MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR A COLD FRONT TO OUR NORTH WEDNESDAY AFTERNOON...AND MOVE SOUTHEAST THROUGH THE FOUR STATE REGION WEDNESDAY NIGHT. THE BEST CHANCES WILL BE OVER THE EVANSVILLE TRI STATE REGION WEDNESDAY EVENING. A FEW SEVERE STORMS CANNOT BE RULED OUT IN THIS AREA...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY CONCERNS. HEAT INDEX VALUES WEDNESDAY AFTERNOON WILL TOP OUT FROM 100 TO 104 OVER MUCH OF THE REGION. THE GREATEST VALUES ARE EXPECTED OVER SOUTHEAST MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN ISOLATED LOCATIONS...MAINLY OVER SOUTHEAST MISSOURI AND NEAR THE I-64 CORRIDOR THIS AFTERNOON AND EVENING. PS/DRS
The Paducah radar (KPAH), 137 km away, was scanning. The volume nearest the first event began at 22:15 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A garage attached to a home was blown apart at the intersection of Highway M and County Road 441.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332052, 332053.